Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 350, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 13, 2003, 10:31 PM CDT for Humphreys County, Yazoo County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2003, 10:31 PM CDT (03:31 UTC)
- Expired
- May 13, 2003, 11:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Humphreys County, MS, Yazoo County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
742
WUUS54 KJAN 140331
SVRJAN
MSC053-163-140400-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1030 PM CDT TUE MAY 13 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI
YAZOO COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 1100 PM CDT
* AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF LOUISE...OR ABOUT 10 MILES
NORTHWEST OF YAZOO CITY...MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR YAZOO CITY AT 1035 PM CDT
BE NEAR EDEN AT 1040 PM CDT
BE NEAR BENTON AT 1050 PM CDT
DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.
HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM.
LAT...LON 3301 9063 3288 9063 3277 9023 3296 9018
3301 9045
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 9:55 PM CDT, 36 minutes earlier.
Area forecast discussion, May 13, 9:55 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION...MESO UPDATE... NATIONAL WEATHER SERVICE JACKSON MS 955 PM CDT TUE MAY 13 2003 SATELLITE IMAGERY SHOWS CONVECTIVE COMPLEX MOVING SOUTHEAST OUT OF SOUTHWEST ARKANSAS INTO NORTH LOUISIANA IN NORTHWEST FLOW. ALLOWED SPC WATCH TO EXPIRE ACROSS SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI AND HAVE ADJUSTED ZONES. WILL KEEP OTHER WATCH GOING FOR THE WESTERN PART OF NORTHEAST LOUISIANA UNTIL 1 AM. AIRMASS OVER NORTHEAST LOUISIANA HAS SOME INSTABILITY. STILL COULD GET SOME LOCALLY HEAVY RAINS AND ISOLATED SEVERE WEATHER FROM MAINLY HAIL AND GUSTY WINDS OUT OF THE COMPLEX. SO HAVE UPDATED ZONES TO REFLECT THIS. .JAN... AR...NONE. LA...NONE. MS...NONE. 17
Hazardous weather outlook, May 13, 1:57 PM CDT, 8 hours 34 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 157 PM CDT TUE MAY 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... ISOLATED SEVERE STORMS ARE POSSIBLE OVERNIGHT AND WEDNESDAY OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI. AREAS NORTH OF INTERSTATE 20 WILL HAVE THE BEST CHANCES OF SEVERE WEATHER OVERNIGHT...WITH AREAS SOUTH OF 20 HAVING THE BEST CHANCES OF SEVERE WEATHER FOR WEDNESDAY. TWO MAIN FACTORS WILL BE TRIGGERS FOR SHOWER AND THUNDERSTORM DEVELOPMENT OVERNIGHT AND INTO WEDNESDAY. THE FIRST FEATURE WILL BE AN APPROACHING CONVECTIVE COMPLEX...A GROUP OF THUNDERSTORMS...FROM ARKANSAS. THIS COMPLEX SHOULD BEGIN APPROACHING THE DELTA BY TONIGHT AND CONTINUE MOVING SOUTHEAST OVER MISSISSIPPI THROUGH TOMORROW. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITHIN THIS COMPLEX...MAINLY PRODUCING WIND GUSTS OF 70 MPH AND HAIL OVER THREE QUARTERS OF AN INCH IN DIAMETER. IN ADDITION...A WARM FRONT...WILL CONTINUE MOVING SLOWLY NORTHWARD OVER THE OUTLOOK AREA. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND MAINLY NORTH OF THIS BOUNDARY. ...FLOODING... HEAVY RAINFALL WILL BE POSSIBLE THROUGH WEDNESDAY OVER THE ENTIRE OUTLOOK AREA. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT AS A WARM FRONT CONTINUES TO MOVE SLOWLY NORTHWARD AND A CONVECTIVE COMPLEX MOVE SOUTHEAST OVER THE AREA. ATMOSPHERIC CONDITIONS ARE EXPECTED TO BE SUCH THAT THUNDERSTORMS MOVE OVER THE SAME AREA...WHICH COULD LEAD TO PONDING OF WATER ON AREA ROADWAYS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... ...DAYS TWO AND THREE... SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE REGION THURSDAY AND FRIDAY. THE MAIN SEVERE WEATHER RISKS WILL BE HAIL GREATER THAN THREE QUARTERS OF AN INCH...AND WIND GUSTS HIGHER THAN 60 MILES AN HOUR. UPPER LEVEL DISTURBANCES AND A VERY MOIST AND UNSTABLE AIRMASS WILL COMBINE TO PRODUCE STRONG TO SEVERE THUNDERSTORMS ON THURSDAY AND FRIDAY. AT THE SURFACE...A FRONTAL BOUNDARY WILL HELP FOCUS THUNDERSTORM ACTIVITY. THIS FRONTAL BOUNDARY SHOULD BE STATIONARY OVER PORTIONS OF CENTRAL MISSISSIPPI ON THURSDAY...AND BEGIN MOVING SOUTHWARD BY FRIDAY. IN ADDITION TO THE POSSIBILITY OF SEVERE WEATHER...HEAVY RAINFALL WILL ALSO BE A CONCERN THROUGH FRIDAY. ATMOSPHERIC CONDITIONS WILL BE SUCH THAT THUNDERSTORMS COULD MOVE REPEATEDLY OVER THE SAME AREA...POTENTIALLY RESULTING IN LOCALLY VERY HEAVY RAINFALL TOTALS. ...DAYS FOUR THROUGH SEVEN... THE POSSIBILITY FOR SEVERE STORMS WILL CONTINUE INTO SATURDAY AS A FRONTAL BOUNDARY CONTINUES TO MOVE SOUTHWARD OVER THE OUTLOOK AREA. THE RISK OF HAZARDOUS WEATHER APPEARS LOW FOR SUNDAY THROUGH TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, May 13, 10:10 PM CDT, 21 minutes before
ARZ074-075-MSZ018-034-140330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1010 PM CDT TUE MAY 13 2003 SEVERE THUNDERSTORM WATCH 362 EXPIRED AT 10 PM. THE FOLLOWING COUNTIES ARE NO LONGER UNDER A WATCH... IN NORTH MISSISSIPPI... BOLIVAR WASHINGTON IN SOUTHEAST ARKANSAS... ASHLEY CHICOT THE THREAT FOR SEVERE WEATHER HAS SHIFTED SOUTH OF THE AREA.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.